Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 585, NWS Jackson, MS

July 13, 2001Carroll County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2001, 1:58 AM CDT for Carroll County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2001, 1:58 AM CDT (06:58 UTC)
Expired
Jul 13, 2001, 2:30 AM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130700
SVRJAN

MSC015-130730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT FRI JUL 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 230 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM OVER NORTH CARROLLTON...MOVING SOUTHEAST AT 30 
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CARROLLTON BY 210 AM CDT
  MOVE SOUTHEAST OVER RURAL CARROLL COUNTY BETWEEN HIGHWAYS 17  AND 35 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3358 9008 3332 9000 3338 8976 3369 8995

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:00 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jul 12, 9:00 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT THU JUL 12 2001

UPDATING ZONES TO REFRESH WORDING. WILL REDUCE POPS IN EAST CENTRAL
AND SOUTHEAST ZONES AS PRECIP WILL KEEP DIMINISHING IN THOSE AREAS
AND NOT ANTICIPATING ANYTHING ELSE TO FIRE IN THAT AREA. IN THE
WEST...WILL KEEP CHANCE POPS AS CONVECTION HAS BEGUN TO FIRE IN
CENTRAL ARKANSAS. THIS ACTIVITY COULD MOVE SOUTHEAST ALONG THE
STALLED FRONTAL BOUNDARY0 AND AFFECT THE WESTERN PORTIONS OF THE
CWFA. EVERYTHING ELSE LOOKS FINE.

.JAN...
MS...NONE
LA...NONE
AR...NONE

32

In the hours before

Local storm report, Jul 12, 8:16 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    3S BAY SPRINGS            MS   WIND DAMAGE
07/12/01   JASPER                         TREES DOWN REPORTED BY
                                          JASPER COUNTY CD.

0730 PM    FERRIDAY                  LA   WIND DAMAGE
07/12/01   CONCORDIA                      ROOF BLOWN OFF HOUSE AND
                                          TREES DOWN ALONG HIGHWAYS
                                          569 AND 131...REPORTED BY
                                          PARISH SHERIFF

0745 PM    NATCHEZ                   MS   WIND DAMAGE
07/12/01   ADAMS                          LARGE LIMBS DOWN ON
                                          POWERLINES...REPORTED
                                          BY ADAMS CD]
Special weather statement, Jul 12, 9:10 PM CDT, 4 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF THE
MISSISSIPPI RIVER ACROSS SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF
MISSISSIPPI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

A STATIONARY FRONT EXTENDED FROM CENTRAL ARKANSAS ACROSS NORTHERN
MISSISSIPPI THIS EVENING. THIS FRONT WILL PROVIDE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVERNIGHT. THE ATMOSPHERE WEST OF THE
MISSISSIPPI RIVER REMAINS VERY UNSTABLE. THEREFORE...ANY STORMS
WHICH DEVELOP IN THIS AREA COULD BECOME SEVERE...WITH LARGE HAIL
AND WIND GUSTS TO 70 MPH POSSIBLE. THE ATMOSPHERE OVER
MISSISSIPPI HAS BEEN STABILIZED BY NUMEROUS THUNDERSTORMS WHICH
MOVED ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS SHOULD
KEEP THUNDERSTORMS HERE FROM BEING SEVERE.

STORM SPOTTERS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
SHOULD MONITOR WEATHER CONDITIONS OVERNIGHT.

...FLOODING...
THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND PONDING OF WATER
IN LOW LYING AREAS ACROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTHWEST MISSISSIPPI...GENERALLY NORTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 55. THE ATMOSPHERE ACROSS
THIS AREA IS EXTREMELY MOIST. THUNDERSTORMS WHICH DEVELOP ALONG A
STATIONARY FRONT ACROSS THIS AREA COULD PRODUCE 2 TO 3 INCHES OF
RAIN IN LESS THAN AN HOUR...CAUSING TEMPORARY PONDING OF WATER IN
LOW LYING AND FLOOD PRONE AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 12, 11:10 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    SATARTIA                  MS   WIND DAMAGE
07/12/01   YAZOO                          TREES DOWN REPORTED BY
                                          YAZOO COUNTY SHERIFFS
                                          OFFICE.

0415 PM    MAGEE                     MS   WIND DAMAGE
07/12/01   SIMPSON                        LARGE LIMBS DOWN

0445 PM                              LA   WIND DAMAGE
07/12/01   TENSAS                         TREES AND POWERLINES DOWN
                                          REPORTED BY TENSAS PARISH
                                          SHERIFFS OFFICE.

0555 PM    NEWLIGHT                  LA   WIND DAMAGE
07/12/01   TENSAS                         TREES DOWN ALONG HIGHWAY
                                          65...REPORTED BY SHERIFF
                                          OFFICE

0715 PM    JIGGER                    LA   WIND DAMAGE
07/12/01   FRANKLIN                       NUMEROUS TREES AND
                                          POWERLINES DOWN REPORTED
                                          BY FRANKLIN PARISH
                                          SHERIFFS OFFICE.

0800 PM    6W WISNER                 LA   WIND DAMAGE
07/12/01   FRANKLIN                       TREES DOWN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:16 PM CDTSevere Thunderstorm WarningJANAdams44 min
Jul 13, 1:08 AM CDTSevere Thunderstorm WarningJANBolivar37 min
Jul 13, 1:27 AM CDTSevere Thunderstorm WarningJANSunflower33 min
Jul 13, 1:43 AM CDTSevere Thunderstorm WarningJANLeflore32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.